advertisement
Question
Posted by: Peter | 2010/07/10

Unexplained feelings in head

Dear Doctor. I am terrified of Presription medication. I often get unexplainable feelings in my head and eyes that I cant even tell my doctor. I have been on these meds for years. I nearly have a nervous breakdown trying to stop taking them. What if something is wrong and immediately I begin to side with scientology. Perhaps prescription drugs are too potent for long term use. I do not want to end up in a horrible south african mental hospital. I would rather kill myself. I am sure you are aware how bad our hospitals are. I wish I was not born in Africa.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sounds like a major part of your problems may be an essentially irrational fear of prescription medication. Properly used for a proper diagnosis, prescription meds save lives daily ; and so-called "natural" and "alternative" remedies can kill. So the real issue is to get a thorough assessment and diagnosis from a good doctor or doctors. No form of treatment is valid without having first properly identified what is wrong, and how the specific meds are likely to help - and a proper assessment of whether, then, they are actually helping.
Some meds are safe for long-term use, some can have some problems if used for long times without careful supervision.
Some meds can cause obvious and easy to describe side-effects, some cause curious experiences that are vary hard to describe.
For instance, some cause what we call Akathisia, a peculiar sense of restlessness and inability to feel settled, which can usually be remedied by either withdrawing the med if this is considered safe, or by using other drugs which counter-act this paricular side-effect.
Other meds can cause what is called an Occulo-gyric crisis, in which someone has a peculiar sensation in their eyes. Some meds call what is often called "headache" but which is more of an odd muzziness in the head, dificult to describe.
So the best remedy is to see a good fresh doc, to calmly an withou alarm describe your con cerns, and to have a full assessment and identification of the problem, and then to discuss the best way to manage that.
Scientology I cannot recommend. There is absolutely no good evidence that their methods work or are at all useful, and wifespread concerns about their methods and practices. Some of their criticisms of psychiatry are apt, but most are grossly exaggerated, and you must always remember when reading them, that this is no neutral criticism, but a campaign by a group marketing an alternative form of treatment.
Yes, some SA hospitals are disgraceful, but some are not, and there are still some good people working in them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/07/11

Sounds like a major part of your problems may be an essentially irrational fear of prescription medication. Properly used for a proper diagnosis, prescription meds save lives daily ; and so-called "natural" and "alternative" remedies can kill. So the real issue is to get a thorough assessment and diagnosis from a good doctor or doctors. No form of treatment is valid without having first properly identified what is wrong, and how the specific meds are likely to help - and a proper assessment of whether, then, they are actually helping.
Some meds are safe for long-term use, some can have some problems if used for long times without careful supervision.
Some meds can cause obvious and easy to describe side-effects, some cause curious experiences that are vary hard to describe.
For instance, some cause what we call Akathisia, a peculiar sense of restlessness and inability to feel settled, which can usually be remedied by either withdrawing the med if this is considered safe, or by using other drugs which counter-act this paricular side-effect.
Other meds can cause what is called an Occulo-gyric crisis, in which someone has a peculiar sensation in their eyes. Some meds call what is often called "headache" but which is more of an odd muzziness in the head, dificult to describe.
So the best remedy is to see a good fresh doc, to calmly an withou alarm describe your con cerns, and to have a full assessment and identification of the problem, and then to discuss the best way to manage that.
Scientology I cannot recommend. There is absolutely no good evidence that their methods work or are at all useful, and wifespread concerns about their methods and practices. Some of their criticisms of psychiatry are apt, but most are grossly exaggerated, and you must always remember when reading them, that this is no neutral criticism, but a campaign by a group marketing an alternative form of treatment.
Yes, some SA hospitals are disgraceful, but some are not, and there are still some good people working in them.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement